Alert archive / Missouri / Wind Advisories in 2008

Wind Advisory 10, NWS Springfield, MO

June 5, 200822 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this wind advisory at Jun 5, 2008, 3:56 AM CDT for 22 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Jun 5, 2008, 10:00 AM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jun 5, 2008, 3:56 AM CDT (08:56 UTC)
In effect from
Jun 5, 2008, 10:00 AM CDT
Expired
Jun 6, 2008, 2:02 AM CDT
In force
16 hr
Issued by
NWS Springfield, MO
All 25 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, McDonald County, MO, Morgan County, MO, Newton County, MO, Polk County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Vernon County, MO, Webster County, MO

The radar

The Springfield radar (KSGF), 36 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1521 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1521 J/kg
Mixed-layer CIN
-280 J/kg
Mixed-layer LCL
1359 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KSGF 050856
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
356 AM CDT THU JUN 5 2008

...STRONG WINDS EXPECTED ACROSS EXTREME SOUTHEAST KANSAS AND
WESTERN MISSOURI TODAY...

.STRONG LOW PRESSURE WILL DEVELOP OVER WESTERN KANSAS TODAY...
LIFTING NORTHEASTWARD INTO NEBRASKA DURING THE AFTERNOON HOURS.
THE COMBINATION OF STRONG WINDS ALOFT ALONG WITH AN INCREASING
PRESSURE GRADIENT WILL RESULT IN WINDY CONDITIONS ACROSS THE OSAGE
PLAINS OF EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI. THE
PERIOD OF STRONGEST WINDS WILL BE FROM THE LATE THIS MORNING
THROUGH THE EARLY EVENING.

KSZ073-097-101-MOZ066-067-077-078-088-089-093-094-101-102-052100-
/O.NEW.KSGF.WI.Y.0010.080605T1500Z-080606T0300Z/
BOURBON-CRAWFORD-CHEROKEE-VERNON-ST. CLAIR-BARTON-CEDAR-JASPER-
DADE-NEWTON-LAWRENCE-MCDONALD-BARRY-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...NEVADA...APPLETON CITY...OSCEOLA...
LAMAR...EL DORADO SPRINGS...STOCKTON...JOPLIN...CARTHAGE...
GREENFIELD...NEOSHO...AURORA...MOUNT VERNON...ANDERSON...
PINEVILLE...MONETT...CASSVILLE
356 AM CDT THU JUN 5 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
CDT THIS EVENING. 

SOUTHERLY WINDS WILL INCREASE ACROSS THE AREA TODAY. IN THE OSAGE
PLAINS OF EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI...
SUSTAINED WINDS WILL INCREASE TO BETWEEN 30 AND 40 MPH WITH GUSTS
TO 45 MPH EXPECTED. THESE WINDS WILL GRADUALLY SUBSIDE AFTER
SUNSET. PERSONS TRAVELING ON ROADWAYS ORIENTED WEST TO EAST ARE
URGED TO USE CAUTION TODAY AND THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

GAGAN
3 follow-up statements
000 
WWUS73 KSGF 051725
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1225 PM CDT THU JUN 5 2008

...STRONG WINDS EXPECTED ACROSS EXTREME SOUTHEAST KANSAS THROUGH
CENTRAL MISSOURI THIS AFTERNOON AND EVENING...

.STRONG LOW PRESSURE WILL DEVELOP OVER WESTERN KANSAS TODAY...
LIFTING NORTHEASTWARD INTO NEBRASKA DURING THE AFTERNOON HOURS.
THE COMBINATION OF STRONG WINDS ALOFT ALONG WITH AN INCREASING
PRESSURE GRADIENT WILL RESULT IN WINDY CONDITIONS ACROSS THE
OSAGE PLAINS OF EXTREME SOUTHEAST KANSAS AND CENTRAL MISSOURI.
THE PERIOD OF STRONGEST WINDS WILL BE FROM MID AFTERNOON HROUGH
THE EARLY EVENING.

MOZ055-056-068-069-079>081-090-091-095-103-104-060530-
/O.EXB.KSGF.WI.Y.0010.000000T0000Z-080606T0600Z/
BENTON-MORGAN-HICKORY-CAMDEN-POLK-DALLAS-LACLEDE-GREENE-WEBSTER-
CHRISTIAN-STONE-TANEY-
INCLUDING THE CITIES OF...WARSAW...COLE CAMP...VERSAILLES...
HERMITAGE...OSAGE BEACH...CAMDENTON...BOLIVAR...BUFFALO...
LEBANON...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...NIXA...OZARK...
KIMBERLING CITY...GALENA...BRANSON...FORSYTH
1225 PM CDT THU JUN 5 2008

...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT FRIDAY. 

SOUTHERLY WINDS WILL INCREASE ACROSS THE AREA TODAY. IN THE OSAGE
PLAINS OF EXTREME SOUTHEAST KANSAS THROUGH CENTRAL MISSOURI...
SUSTAINED WINDS WILL INCREASE TO BETWEEN 25 AND 35 MPH WITH GUSTS
TO 45 MPH EXPECTED. THESE WINDS WILL GRADUALLY SUBSIDE BY MID
EVENING. PERSONS TRAVELING ON ROADWAYS ORIENTED WEST TO EAST ARE
URGED TO USE CAUTION TODAY AND THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

KSZ073-097-101-MOZ066-067-077-078-088-089-093-094-101-102-060530-
/O.EXT.KSGF.WI.Y.0010.000000T0000Z-080606T0600Z/
BOURBON-CRAWFORD-CHEROKEE-VERNON-ST. CLAIR-BARTON-CEDAR-JASPER-
DADE-NEWTON-LAWRENCE-MCDONALD-BARRY-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...NEVADA...APPLETON CITY...OSCEOLA...
LAMAR...EL DORADO SPRINGS...STOCKTON...JOPLIN...CARTHAGE...
GREENFIELD...NEOSHO...AURORA...MOUNT VERNON...ANDERSON...
PINEVILLE...MONETT...CASSVILLE
1225 PM CDT THU JUN 5 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 AM CDT FRIDAY. 

SOUTHERLY WINDS WILL INCREASE ACROSS THE AREA TODAY. IN THE OSAGE
PLAINS OF EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI...
SUSTAINED WINDS WILL INCREASE TO BETWEEN 30 AND 40 MPH WITH GUSTS
TO 45 MPH EXPECTED. THESE WINDS WILL GRADUALLY SUBSIDE AFTER
SUNSET. PERSONS TRAVELING ON ROADWAYS ORIENTED WEST TO EAST ARE
URGED TO USE CAUTION TODAY AND THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

CLAYCOMB
000 
WWUS73 KSGF 060112
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
812 PM CDT THU JUN 5 2008

...STRONG WINDS EXPECTED ACROSS EXTREME SOUTHEAST KANSAS THROUGH
CENTRAL MISSOURI THIS EVENING...

A STRONG AREA OF LOW PRESSURE WAS LOCATED ACROSS THE PLAINS AND
WAS AIDING IN PRODUCING STRONG SOUTHERLY WINDS OF 20 TO 40 MPH AND
GUSTY.  THE STRONG WINDS WILL CONTINUE THROUGH THE EVENING HOURS.

KSZ073-097-101-MOZ055-056-066>069-077>081-088>091-093>095-101>104-
060600-
/O.CON.KSGF.WI.Y.0010.000000T0000Z-080606T0600Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-VERNON-ST. CLAIR-HICKORY-
CAMDEN-BARTON-CEDAR-POLK-DALLAS-LACLEDE-JASPER-DADE-GREENE-
WEBSTER-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-BARRY-STONE-TANEY-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
NEVADA...APPLETON CITY...OSCEOLA...HERMITAGE...OSAGE BEACH...
CAMDENTON...LAMAR...EL DORADO SPRINGS...STOCKTON...BOLIVAR...
BUFFALO...LEBANON...JOPLIN...CARTHAGE...GREENFIELD...
SPRINGFIELD...MARSHFIELD...ROGERSVILLE...NEOSHO...AURORA...
MOUNT VERNON...NIXA...OZARK...ANDERSON...PINEVILLE...MONETT...
CASSVILLE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH
812 PM CDT THU JUN 5 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY. 

WINDS OF 20 TO 40 MPH WILL CONTINUE FOR THE REMAINDER OF THE
EVENING ACROSS THE ADVISORY AREA AHEAD OF A STRONG AREA OF LOW
PRESSURE IN THE PLAINS. THE WINDS WILL DIMINISH BELOW ADVISORY
CRITERIA AFTER 1 AM.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

LINDENBERG
000 
WWUS73 KSGF 060702
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 AM CDT FRI JUN 6 2008

...WIND ADVISORY IS CANCELLED...

.THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE
WIND ADVISORY.

KSZ073-097-101-MOZ055-056-066>069-077>081-088>091-093>095-101>104-
060600-
/O.CAN.KSGF.WI.Y.0010.000000T0000Z-080606T0600Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-VERNON-ST. CLAIR-HICKORY-
CAMDEN-BARTON-CEDAR-POLK-DALLAS-LACLEDE-JASPER-DADE-GREENE-
WEBSTER-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-BARRY-STONE-TANEY-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
NEVADA...APPLETON CITY...OSCEOLA...HERMITAGE...OSAGE BEACH...
CAMDENTON...LAMAR...EL DORADO SPRINGS...STOCKTON...BOLIVAR...
BUFFALO...LEBANON...JOPLIN...CARTHAGE...GREENFIELD...
SPRINGFIELD...MARSHFIELD...ROGERSVILLE...NEOSHO...AURORA...
MOUNT VERNON...NIXA...OZARK...ANDERSON...PINEVILLE...MONETT...
CASSVILLE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH
812 PM CDT THU JUN 5 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE
WIND ADVISORY. 

WINDS HAVE DECREASED BELOW ADVISORY THRESHOLDS. HOWEVER...SOUTH
WINDS WILL CONTINUE AT 15 TO 25 MPH ACROSS THE AREA OVERNIGHT.


$$

ANGLE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Jun 5, 3:32 AM CDT, 24 minutes earlier.

Area forecast discussion, Jun 5, 3:32 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
332 AM CDT THU JUN 5 2008

.DISCUSSION...

CURRENTLY...MUCH QUIETER VERSUS 24 HOURS AGO. STORM TRACK HAS
DEFLECTED BACK TO THE NORTH AND VIGOROUS CONVECTION IS POUNDING
NEB/IA ATTM. VERY STRONG MID LEVEL VORTEX IS OBSERVED VIA WAT VAP
IMAGERY CHURNING NEAR THE FOUR CORNERS REGION. DECENT SWATH OF MID
LEVEL DRY AIR IS OVER OUR AREA FOR NOW. STRONG LLJ RESULTING IN A
FEW PIN POINT SHRA OVER CENTRAL MO...RESTRICTED IN HEIGHT BY A
STRENGTHENING CAP. TEMPS SO FAR THIS MORNING HAVE HELD IN THE MID
70S...WITH LITTLE ADDITIONAL COOLING EXPECTED.

TODAY AND TONIGHT...AFOREMENTIONED VIGOROUS MID LEVEL DISTURBANCE
NEAR THE FOUR CORNERS REGION WILL BE THE STORY. THIS SYSTEM WILL
EJECT AS A NEGATIVELY TILTED TROUGH INTO THE CENTRAL PLAINS AND
EVENTUALLY THE UPPER MIDWEST BY LATE TONIGHT. SUBSTANTIAL MID
LEVEL HEIGHT FALLS IN THE CENTRAL AND NORTHERN PLAINS WILL RESULT
IN RAPID CYCLOGENESIS OVER NORTH CENTRAL KANSAS. THIS LOW WILL
QUICKLY MOVE NNE INTO WEST CENTRAL MN BY DAYBREAK FRIDAY. COMBO OF
STRONG...SPRING LIKE SHEAR AND SUMMERTIME INSTABILITY...NEVER A
GOOD COMBINATION...WILL RESULT IN INTENSE CONVECTIVE DEVELOPMENT
FROM CENTRAL KS AND POINTS TO THE NORTH NORTHEAST BY LATE THIS
AFTERNOON AND THIS EVENING. THIS DEVELOPMENT MAY ACTUALLY EXTEND
BACK INTO CENTRAL OK...BUT THIS DEPENDS GREATLY ON THE STRENGTH OF
THE CAP.

OUR NECK OF THE WOODS WILL BE UNDER THE INFLUENCE OF STRONG
CAPPING ALOFT. RATHER TOASTY 700MB TEMPS IN THE 14C TO 16C RANGE
WILL KEEP A LID ON ANY THOUGHTS OF CONVECTION...ESPECIALLY
CONSIDERING THAT THE BETTER FORCING WILL TARGET AREAS TO OUR
NORTHWEST. NO PRECIP IS EXPECTED TODAY THROUGH MOST...IF NOT
ALL...OF THE EVENING. PRESENCE OF STRONG LOW LEVEL WINDS IN
RESPONSE TO RAPID CYCLOGENESIS OUT WEST WILL RESULT IN GUSTY WINDS
FROM LATE THIS MORNING THROUGH THIS EVENING. WILL GO AHEAD AND
HOIST A WIND ADVISORY FOR THE WESTERN THREE TIERS OF COUNTIES FOR
SUSTAINED WINDS ABOVE 30 MPH AND GUSTS TO OR JUST ABOVE 45 MPH.
DAY SHIFT WILL NEED TO WATCH POTENTIAL TO EXPAND THIS ADVISORY TO
AREAS JUST TO THE EAST.

PROSPECTS FOR TSRA TONIGHT HEAVILY DEPENDENT ON COLD POOL
PRODUCTION. WITH BRUNT OF FORCING TARGETING THE UPPER MIDWEST...
THE SOUTHERN EXTENT OF THE SFC COLD FRONT WILL NOT BE IN A HURRY
TO SPREAD EAST. ONGOING ACTIVITY OUT WEST WILL TRANSITION INTO A
LINEAR MODE BY THE OVERNIGHT. CLOUD LAYER FLOW SHOWING STRONG SW
TO NE MOVEMENT...BUT NOT MUCH WEST TO EAST MOVEMENT. UNLESS A
STRONG COLD POOL CAN BE GENERATED...THE SQUALL LINE TO OUR WEST
WILL BE SLOW TO MOVE...POSSIBLY EVEN STATIONARY FOR A TIME. HAVE
CONFINED TSRA CHANCES TO AFTER MIDNIGHT FOR THE WESTERN THIRD OF
THE CWA. IF THIS LINE WERE TO MOVE INTO THE AREA...THE SEVERE
WEATHER RISK WILL BE STRAIGHT LINE WINDS.

FRIDAY AND FRIDAY NIGHT...BETTER OPPORTUNITY FOR SEVERE CONVECTION
EXITS FRIDAY AFTERNOON. STILL A FEW QUESTIONS THOUGH AS TO HOW
MUCH SUPPORT WE WILL HAVE GIVEN POTENTIAL FOR ONLY LIMITED
HEATING. LOBE OF MID LEVEL VORTICITY TRAILING BEHIND THE PARENT
VORT OVER THE UPPER MIDWEST WILL MOVE INTO THE AREA BY THE
AFTERNOON. LINGERING CLOUD COVERAGE FROM EARLIER CONVECTION MAY
LIMIT HEATING AND CUT THE EDGE OFF INSTABILITY. STRONG LOW LEVEL
WINDS WILL BE WEAKENING AS FRIDAY PROGRESSES...WITH BETTER FLOW
TARGETING AREAS TO OUR NORTHEAST.

ASSUMING MID 80S HIGHS AND SFC TDS IN THE LOW 70S...MLCAPE VALUES
AT OR JUST ABOVE 2000 J/KG WILL BE REALIZED. 40 TO 50 KT 0-6 KM
BULK SHEAR WILL SUPPORT SUPERCELL STRUCTURES...WITH 20 TO 25 KT
0-1KM BULK SHEAR SUPPORTIVE OF AT LEAST A LOW END TORNADO RISK.
ALL MODES OF SEVERE WEATHER ARE PLAUSIBLE FOR FRIDAY...ALTHOUGH IT
IS STILL DEPENDENT ON THE AMOUNT OF HEATING THAT CAN BE REALIZED.
WITH UPPER SUPPORT DIMINISHING WITH TIME...THE WINDOW OF
OPPORTUNITY FOR SEVERE STORMS IN THE MISSOURI OZARKS APPEARS
CONFINED TO THE LATE MORNING/AFTERNOON HOURS. STAY TUNED.

SATURDAY ONWARD...NOT MUCH HAS CHANGED WITH THE 00Z SUITE OF MED
RANGE MODELS FOR THE WEEKEND. UPPER RIDGING OVER THE SOUTHEASTERN
CONUS IS EXPECTED TO BUILD AND DEFLECT THE STORM TRACK BACK TO THE
NORTH AGAIN. DIFFERENCES DO CREEP INTO THE FORECAST BY EARLY NEXT
WEEK AS THE ECMWF IS A LITTLE MORE BULLISH IN PULLING ACTIVE
WEATHER BACK TO THE SOUTH. THESE DIFFERENCES ARE DUE TO THE
HANDLING OF TROUGHING OVER THE INNER MOUNTAIN WEST...THE GFS IS
SLOWER TO SEND ENERGY EAST...THE ECMWF IS QUICKER TO EJECT ENERGY
AND ACTUALLY FLATTEN THE FLOW A BIT...ALBEIT BRIEFLY. THE UKMET
WAS A DECENT COMPROMISE TIMING WISE AND HAVE FOLLOWED SUIT. WARM
TEMPS WILL CONTINUE WITH AN OUTSIDE SHOT OF AN AFTERNOON/EARLY
EVENING TSRA OVER THE WEEKEND. KEPT LOW CHANCES FOR TSRA ON MONDAY
INTO TUESDAY. WILL LIKELY HAVE TO ADJUST UPWARD IN THIS TIME FRAME
IF TRENDS FROM THE ECMWF CONTINUE.

GAGAN

&&

.AVIATION...

FOR THE 06Z TAFS...NON-CONVECTIVE LOW LEVEL WIND SHEAR WILL BE THE
MAIN AVIATION HAZARD OVERNIGHT AT BOTH JLN/SGF TERMINAL LOCATIONS.
STRONG LOW LEVEL JET WAS DEVELOPING IN ADVANCE OF A LOW PRESSURE
SYSTEM IN THE PLAINS WITH 45 TO 50 KTS OUT OF THE SOUTH/SOUTHWEST
AT AROUND 2000 FEET. MOST OF THE ACTIVE (THUNDERSTORM) WEATHER
WILL REMAIN TO THE NORTH AND WEST OF THE FORECAST POINTS THROUGH
THE FORECAST PERIOD. SURFACE WINDS WILL ALSO BE OF CONCERN AFTER
DAYLIGHT ON THURSDAY. TIGHTENING PRESSURE GRADIENT AND MIXING WILL
CAUSE SOME GUSTS TO REACH THE 35 TO 40 KT RANGE.

LINDENBERG

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 4, 8:01 PM CDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
801 PM CDT WED JUN 4 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-060115-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
801 PM CDT WED JUN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WIND GUSTS IN EXCESS OF 30 MPH ARE EXPECTED ACROSS MUCH OF THE
OUTLOOK AREA THURSDAY.

SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY INTO FRIDAY NIGHT. LARGE
HAIL...DAMAGING WINDS...TORNADOES...AND LOCALIZED FLASH

FLOODING WILL BE THE PRIMARY HAZARDS WITH THESE STORMS.

THESE STORMS WILL BE ONGOING ACROSS KANSAS OVERNIGHT THURSDAY
INTO FRIDAY...EVENTUALLY SHIFTING EAST INTO THE OSAGE PLAINS AND
OZARKS REGION. IF THESE STORMS SURVIVE THE EARLY FRIDAY MORNING
HOURS...DAYTIME HEATING BY FRIDAY AFTERNOON WILL CREATE AN
ENVIRONMENT CONDUCIVE FOR INTENSIFYING STORM UPDRAFTS. IT APPEARS
AS THOUGH SUFFICIENT WIND SHEAR WILL BE AVAILABLE FOR ROTATING
STORMS THAT COULD PRODUCE LARGE HAIL AND TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 3:11 PM CDTFlash Flood WatchSGFBarton, Cedar, Dade, Jasper, St. Clair, Vernon13 hr

Nearby

Wind Advisories in Missouri, 2008Wind Advisories in Kansas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.